Alert archive / Arizona / Flash Flood Warnings in 2015
Flash Flood Warning 20, NWS Phoenix, AZ
NWS Phoenix, AZ issued this flash flood warning at Sep 8, 2015, 6:02 PM MST for Yuma County, Arizona. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 8, 2015, 6:02 PM MST (01:02 UTC)
- Expired
- Sep 8, 2015, 9:00 PM MST
- In force
- 3 hr
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Yuma County, AZ
The radar
The Yuma radar (KYUX), 14 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 8, 7:00 PM MST | HEAVY RAIN 4.6 | 3 Ene Somerton, AZ | 4.60 INCHES OF RAIN IN 2 HOURS |
| Sep 8, 8:00 PM MST | FLASH FLOOD | 1 Se Somerton, AZ | PEOPLE LEAVING FLOODED HOUSE SOUTH OF HIGHWAY 95 BETWEEN JOSHUA ST. AND BINGHAM AVE. |
| Sep 8, 8:00 PM MST | FLASH FLOOD | 1 Se Somerton, AZ | PEOPLE LEAVING FLOODED HOUSES SOUTH OF HIGHWAY 95 BETWEEN JOSHUA ST. AND BINGHAM AVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 118 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Yuma Prvg Ground, AZ (K1Y7), launched 00:00Z, 1.0 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 391 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 3046 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
345
WGUS55 KPSR 090102
FFWPSR
AZC027-090400-
/O.NEW.KPSR.FF.W.0020.150909T0102Z-150909T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
602 PM MST TUE SEP 8 2015
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN YUMA COUNTY IN SOUTHWESTERN ARIZONA...
* UNTIL 900 PM MST
* AT 558 PM MST...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. ESTIMATED TWO TO TWO AND A HALF
INCHES OF RAIN HAVE ALREADY FALLEN IN THE NEARBY AREA. FLASH
FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
YUMA...SOMERTON...GADSDEN...PORTIONS OF HIGHWAY 95.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3256 11481 3262 11481 3270 11473 3271 11456
3255 11463 3254 11480
$$
CDEWEY3 follow-up statements
793
WGUS75 KPSR 090139
FFSPSR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
639 PM MST TUE SEP 8 2015
AZC027-090400-
/O.CON.KPSR.FF.W.0020.000000T0000Z-150909T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YUMA AZ-
639 PM MST TUE SEP 8 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM MST FOR
WESTERN YUMA COUNTY...
AT 634 PM MST...DOPPLER RADAR CONTINUED TO INDICATE NEARLY
STATIONARY THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED
AREA. TWO TO THREE INCHES OF RAIN HAVE ALREADY FALLEN ACROSS THE
OUTLYING AREAS OF SOMERTON. FLASH FLOODING IS LIKELY FROM THESE
CONDITIONS.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
YUMA...SOMERTON...GADSDEN...AND HIGHWAY 95
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...COLORADO RIVER...
GILA RIVER AND EAST MAIN CANAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3256 11481 3262 11481 3270 11473 3271 11456
3255 11463 3254 11480
$$
CDEWEY573
WGUS75 KPSR 090242
FFSPSR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
742 PM MST TUE SEP 8 2015
AZC027-090400-
/O.CON.KPSR.FF.W.0020.000000T0000Z-150909T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YUMA AZ-
742 PM MST TUE SEP 8 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM MST FOR
WESTERN YUMA COUNTY...
AT 736 PM MST...A TRAINED WEATHER SPOTTER REPORTED HEAVY RAIN FROM
PERSISTENT THUNDERSTORMS IN SOMERTON AZ OF OVER FOUR AND A HALF
INCHES SPANNING OVER TWO HOURS. DANGEROUS FLOODING AND FLASH
FLOODING ARE LIKELY OCCURRING. FLOODED RESIDENCES AND ROADWAYS FROM
HEAVY RAIN HAVE BEEN REPORTED.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
YUMA...SOMERTON...GADSDEN...HIGHWAY 95.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...COLORADO RIVER...
GILA RIVER AND EAST MAIN CANAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3256 11481 3262 11481 3270 11473 3271 11456
3255 11463 3254 11480
$$
CDEWEY542
WGUS75 KPSR 090358
FFSPSR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
858 PM MST TUE SEP 8 2015
AZC027-090405-
/O.EXP.KPSR.FF.W.0020.000000T0000Z-150909T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YUMA AZ-
858 PM MST TUE SEP 8 2015
...THE FLASH FLOOD WARNING FOR WESTERN YUMA COUNTY WILL EXPIRE AT 900
PM MST...
THE STRONG THUNDERSTORMS THAT CAUSED HEAVY RAIN OVER THE LAST
SEVERAL HOURS HAVE MOVED OUT OF THE AREA...AND FLASH FLOODING IS NO
LONGER EXPECTED TO POSE A THREAT. HOWEVER...LINGERING FLOOD WATERS
ARE EXPECTED TO RECEDE SLOWLY AND THE THREAT FOR FLOODING WILL
CONTINUE OVER THE NEXT FEW HOURS. A FLOOD WARNING WILL REPLACE THIS
FLASH FLOOD WARNING. PLEASE CONTINUE TO HEED ALL ROAD CLOSURES.
LAT...LON 3256 11481 3262 11481 3270 11473 3271 11456
3255 11463 3254 11480
$$
CDEWEYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 8, 2:10 PM MST, 3 hours 52 minutes earlier.
Area forecast discussion, Sep 8, 2:10 PM MST, 3 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 210 PM MST TUE SEP 8 2015 && .SYNOPSIS... ISOLATED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED AGAIN TONIGHT...FAVORING SOUTHWEST ARIZONA AND SOUTHWEST CA. CLOUDS AND HUMIDITY WILL INCREASE FROM WEDNESDAY INTO THURSDAY...RESULTING IN AN INCREASE IN RAIN POTENTIAL DURING THIS PERIOD. TEMPERATURES WILL BE LOWER AS WELL. HIGH PRESSURE AND DRIER AIR MOVING INTO THE REGION WILL THEN REDUCE RAINFALL CHANCES AND ALLOW TEMPERATURES TO RECOVER TO ABOVE-NORMAL VALUES FROM FRIDAY ONWARD INTO THE UPCOMING WEEKEND. INCREASED RAINFALL CHANCES AND COOLER TEMPERATURES ARE THEN POSSIBLE EARLY NEXT WEEK AS LOW PRESSURE MOVES INTO THE REGIONS FROM THE WEST. && .DISCUSSION... .TONIGHT THROUGH THURSDAY... HURRICANE LINDA...WHICH IS CURRENTLY FORECAST BY THE NHC TO CONTINUE TO MOVE NORTHWESTWARD WELL OFF THE BAJA WEST COAST AND SLOWLY WEAKEN OVER THE NEXT FEW DAYS...IS EXPECTED TO PLAY AN INCREASINGLY IMPORTANT RULE IN OUR WEATHER OVER THE NEXT SEVERAL DAYS. CURRENT MODEL SUITES CONTINUE TO FORECAST A DEEP MOISTURE SURGE WILL MOVE NORTHWARD UP THE GULF OF CALIFORNIA TONIGHT AND WEDNESDAY...BETWEEN LINDA AND STRONG HIGH PRESSURE RIDGING OVER NORTHWEST MAINLAND MEXICO...THEN INTO SE CA/SOUTHERN AZ ON WEDNESDAY NIGHT AND THURSDAY. VERY HIGH PWATS...BETWEEN 2.00 AND 2.25 INCHES ARE EXPECTED TO SURGE NORTHWARD INTO THE REGION. AHEAD OF THE MOISTURE SURGE...TONIGHT IS EXPECTED TO BE FAIRLY QUIET...WITH THE LATEST HRRR HIGH-RES MODEL RUN SHOWING ISOLATED THUNDERSTORM DEVELOPMENT OVER SE CA AND SW THIS AFTERNOON AND EVENING. HIGH PRESSURE RIDGING IS EXPECTED TO KEEP SOUTH-CENTRAL ARIZONA MAINLY THUNDERSTORM-FREE THIS AFTERNOON...WITH PERHAPS ONE OR TWO STORMS DEVELOPING THIS EVENING IF OUTFLOWS FROM STORMS TO THE WEST MANAGE TO MAKE THEIR WAY INTO THE REGION. TOMORROW AND TOMORROW NIGHT SHOULD SEE AS INCREASE IN CONVECTIVE ACTIVITY AS THE MAIN MOISTURE SURGE ARRIVES. HOWEVER...IT APPEARS THAT THE CONVECTIVE ACTIVITY MAY BE MOSTLY WIDESPREAD SHOWER ACTIVITY...WITH JUST SOME ISOLATED THUNDERSTORMS...SINCE THE MID AND UPPER LEVELS OF THE ATMOSPHERE ARE EXPECTED TO REMAIN QUITE WARM (500MB TEMPS IN THE -5-6C RANGE)...AND THERE WILL BE CONSIDERABLE CLOUDINESS MOVING INTO THE REGION...WHICH WILL GREATLY INHIBIT DAYTIME HEATING. THE LATEST GFS FORECAST SOUNDING FOR PHOENIX ALSO IS SHOWING A CAPPING INVERSION BETWEEN 700 AND 850MB TOMORROW AFTERNOON. IT APPEARS THE BEST CHANCE FOR MEASURABLE RAINFALL WILL BE TOMORROW NIGHT...WHEN THE MOISTURE IS DEEPEST AND A WEAK SHORTWAVE MOVES NORTHWARD INTO THE REGION. IF ANY THUNDERSTORMS DO FORM...THE VERY MOIST ENVIRONMENT WILL ALLOW THEM TO BE VERY EFFICIENT RAINFALL PRODUCERS...WITH LOCALIZED FLOODING POSSIBLE. THURSDAY WILL LIKELY SEE A GRADUAL REDUCTION IN SHOWER/THUNDERSTORM ACTIVITY AS THE SHORTWAVE WEAKENS...AVAILABLE MOISTURE LEVELS DECREASE...AND HIGH PRESSURE ALOFT BEGINS TO SHIFT BACK OVER THE REGION. HIGH TEMPERATURES TOMORROW AND THURSDAY WILL LIKELY BE KEPT BELOW NORMAL BY ALL THE CLOUDS AND SHOWERS...WITH MANY LOWER DESERT HIGHS REMAINING IN THE 90S...BUT WITH DEWPOINTS WELL UP IN THE 60S AND 70S MAKING IT FEEL QUITE MUGGY. .FRIDAY THROUGH SUNDAY... MAINLY DRY CONDITIONS AND SOMEWHAT WARMER TEMPERATURES ARE EXPECTED OVER SOUTH-CENTRAL ARIZONA DURING THIS TIME PERIOD...AS HIGH PRESSURE ALOFT...AND SOMEWHAT DRIER AIR MOVES INTO THE REGION. SW AZ AND SE CA WILL LIKELY SEE ISOLATED CONVECTIVE ACTIVITY EACH DAY...AS LIGHT SOUTHERLY FLOW AHEAD OF AN UPPER LOW...WHICH IS EXPECTED TO ABSORB THE REMAINS OF LINDA...KEEPS MOISTURE LEVELS ELEVATED OVER THAT REGION. TEMPERATURES WILL LIKELY REBOUND INTO THE 105-108F RANGE AT MOST LOWER DESERT LOCATIONS BY SATURDAY AND SUNDAY...WHICH IS A BIT ABOVE NORMAL FOR THIS TIME OF YEAR. .MONDAY AND TUESDAY... AN INCREASE IN RAINFALL CHANCES...AND SOMEWHAT COOLER TEMPERATURES IS POSSIBLE DURING THIS PERIOD AS THE 1ST STRONG UPPER LOW OF THE FALL SEASON APPROACHES THE PAC NW COAST..AND BEGINS TO KICK THE AFOMENTIONED SOUTHERN CA UPPER LOW INLAND INTO THE DESERT SOUTHWEST. ALTHOUGH MOST OF THE GFS ENSEMBLE MEMBERS DO SHOW THE UPPER LOW MOVING INLAND INTO OUR REGION...THERE IS STILL QUITE A BIT OF SPREAD CONCERNING THE TIMING OF THIS EVENT. && .AVIATION... SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL... LIGHT SHOWERS AND THICKER CLOUD COVER HAS REMAINED SOUTH OF THE PHOENIX AREA THUS FAR BUT SOME INCREASED MID CLOUDS ARE STARTING TO CREEP INTO THE REGION AS OF 17Z. WILL MAINTAIN SOME DEGREE OF BKN CIGS AT ALL SITES THROUGH THE AFTERNOON/EVENING HOURS BUT IT APPEARS STORM CHANCES ARE MINIMAL AND TOO LOW TO MENTION OUTRIGHT IN ANY OF THE TAFS. THINKING THAT THERE WILL BE A BIG PUSH OF MOISTURE AND CLOUD COVER INTO THE REGION LATE TONIGHT. QUITE A FEW MODELS INDICATING WIDESPREAD 5-6KFT CIGS ACROSS THE REGION AFTER 07Z AND I LOWERED CEILINGS A BIT FROM THE INHERITED FORECAST. RAIN CHANCES STILL LOOK LOW LATE TONIGHT...THUS THE PRIMARY IMPACTS WILL BE CONFINED TO LOWER CIGS. SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH... SKIES REMAIN MOSTLY CLEAR THIS MORNING AND THAT COULD ALLOW FOR STORM DEVELOPMENT LATER THIS AFTERNOON. MOST LIKELY LOCATION TO SEE STORMS WOULD BE BLH AND I RETAINED THE MENTION OF VCTS LATE THIS AFTERNOON/EVENING. STORMS SHOULD DISSIPATE BEFORE THEY REACH IPL. AFTER THIS EVENING...EXPECT WIDESPREAD BKN-OVC CIGS TO PREVAIL THROUGH AT LEAST LATE MORNING WEDNESDAY AS INCREASED MOISTURE MOVES INTO THE AREA. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... FRIDAY THROUGH TUESDAY... MOISTURE WILL GRADUALLY DIMINISH THROUGH THE WEEKEND INTO NEXT WEEK BUT THERE WILL REMAIN AT LEAST A SLIGHT CHANCE OF MOUNTAIN SHOWERS AND THUNDERSTORMS THROUGH NEXT WEEK. HUMIDITIES WILL FALL INTO THE 15-25 PERCENT RANGE EACH AFTERNOON WITH GOOD OVERNIGHT RECOVERIES EXPECTED. WINDS WILL FAVOR THEIR TYPICAL DIURNAL UPSLOPE/DOWNVALLEY PATTERNS. && .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ACCORDING TO STANDARD PROCEDURES. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX DISCUSSION...PERCHA AVIATION...LEINS FIRE WEATHER...LEINS
In the hours before
Special weather statement, Sep 8, 4:00 PM MST, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
400 PM MST TUE SEP 8 2015
AZZ020-025-026-CAZ031-033-082330-
LOWER COLORADO RIVER VALLEY AZ AZ-SOUTHWEST DESERTS AZ-
YUMA/MARTINEZ LAKE AND VICINITY AZ-IMPERIAL COUNTY CA-
LOWER COLORADO RIVER VALLEY CA CA-
400 PM MST TUE SEP 8 2015
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN LA PAZ...WEST CENTRAL YUMA...EASTERN IMPERIAL AND
EASTERN RIVERSIDE COUNTIES
UNTIL 430 PM MST/430 PM PDT/
AT 359 PM MST /359 PM PDT/...DOPPLER RADAR WAS TRACKING A LINE OF
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CIBOLA TO 15
MILES SOUTH OF PALO VERDE TO 17 MILES NORTH OF ALGODONES DUNES...AND
MOVING SOUTHEAST AT 15 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS...AS WELL AS REDUCED VISIBILITY IN BLOWING DUST.
LOCATIONS IMPACTED INCLUDE...
MARTINEZ LAKE...CIBOLA...PALO VERDE...ANDRADE...STATE ROUTE 78.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3268 11475 3272 11472 3271 11482 3305 11511
3328 11482 3349 11472 3335 11431 3300 11443
3264 11476
TIME...MOT...LOC 2259Z 317DEG 14KT 3337 11463 3320 11473 3299 11491
CDEWEYSpecial weather statement, Sep 8, 4:16 PM MST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 416 PM PDT TUE SEP 8 2015 CAZ032-090000- RIVERSIDE COUNTY/EASTERN DESERTS CA- 416 PM PDT TUE SEP 8 2015 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTH CENTRAL RIVERSIDE COUNTY UNTIL 500 PM PDT AT 415 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DESERT CENTER...MOVING EAST AT 10 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM AS WELL AS HEAVY RAINFALL THAT MAY CREATE HAZARDOUS DRIVING CONDITIONS ALONG LOW LYING AREAS. LOCATIONS IMPACTED INCLUDE... DESERT CENTER...INTERSTATE 10 THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3353 11544 3379 11542 3380 11503 3350 11512 TIME...MOT...LOC 2315Z 279DEG 8KT 3367 11533 CDEWEY
Special weather statement, Sep 8, 4:27 PM MST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
427 PM MST TUE SEP 8 2015
AZZ025-026-CAZ031-090030-
SOUTHWEST DESERTS AZ-YUMA/MARTINEZ LAKE AND VICINITY AZ-
LOWER COLORADO RIVER VALLEY CA CA-
427 PM MST TUE SEP 8 2015
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN YUMA AND SOUTHEASTERN IMPERIAL COUNTIES
UNTIL 530 PM MST/530 PM PDT/
AT 426 PM MST /426 PM PDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR ARABY...OR 8 MILES SOUTHEAST OF YUMA...MOVING WEST
AT 10 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM...AS WELL AS REDUCED VISIBILITIES IN BLOWING DUST.
LOCATIONS IMPACTED INCLUDE...
YUMA...SOMERTON...FORTUNA FOOTHILLS...GADSDEN...SAN LUIS...
BLAISDELL...ARABY...ANDRADE...LIGURTA AND WINTERHAVEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING
DUST WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3249 11479 3251 11482 3255 11481 3255 11479
3257 11480 3280 11469 3268 11429 3235 11433
TIME...MOT...LOC 2326Z 086DEG 7KT 3258 11454
CDEWEYSpecial weather statement, Sep 8, 4:52 PM MST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
452 PM MST TUE SEP 8 2015
AZZ022-023-090030-
GREATER PHOENIX AREA AZ-NORTHWEST MARICOPA COUNTY AZ-
452 PM MST TUE SEP 8 2015
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTH CENTRAL MARICOPA COUNTY
UNTIL 530 PM MST
AT 452 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES EAST OF WICKENBURG...MOVING SOUTH AT 15 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
WICKENBURG...WITTMANN...CIRCLE CITY AND MORRISTOWN.
LAT...LON 3398 11269 3392 11242 3379 11232 3371 11270
3400 11282 3400 11273
TIME...MOT...LOC 2352Z 344DEG 12KT 3399 11263
HIRSCHLocal storm report, Sep 8, 5:18 PM MST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
518 PM MST TUE SEP 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG 7 SSE YUMA 32.58N 114.58W
09/08/2015 YUMA AZ AMATEUR RADIO
POWER POLES DOWN ON AVE 3E AND COUNTY 16 TO 19
&&
EVENT NUMBER PSR1500243
KINCAIDSpecial weather statement, Sep 8, 5:38 PM MST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
538 PM MST TUE SEP 8 2015
AZZ025-090130-
YUMA/MARTINEZ LAKE AND VICINITY AZ-
538 PM MST TUE SEP 8 2015
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL YUMA COUNTY
UNTIL 630 PM MST
AT 537 PM MST...DOPPLER RADAR WAS TRACKING A GROUP OF STRONG
THUNDERSTORMS NEAR SOMERTON...MOVING SOUTHWEST AT 10 MPH.
HALF INCH HAIL AND WIND GUSTS OF 55 TO 65 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE... YUMA...SOMERTON...GADSDEN...FORTUNA
FOOTHILLS...SAN LUIS AND ARABY...INTERSTATE 8 AND HIGHWAY 95.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3249 11479 3251 11482 3254 11481 3255 11479
3257 11481 3262 11479 3270 11473 3268 11442
3241 11454
TIME...MOT...LOC 0037Z 043DEG 7KT 3255 11464
CDEWEYThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 5:25 PM MST | Areal Flood Advisory | PSR | Yuma | 2 hr |
| Sep 8, 5:38 PM MST | Special Weather Statement | PSR | 52 min | |
| Sep 8, 8:55 PM MST | Areal Flood Warning | PSR | Yuma | 3 hr |
| Sep 8, 11:39 PM MST | Areal Flood Advisory | PSR | La Paz, Maricopa | 111 min |
Nearby
Flash Flood Warnings in Arizona, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.